Hello, so my dad who is between 60 and 70 (redacted by BrettMD) old threw up some days ago and while he was, the centre of his head was swelling up frightfully. My mum was there so she immediately began to push it back down. The doctor diagonised him as having Malaria ++... and his blood was very dark and thick. He was given some drugs to take and is well on his way to getting better. The problem now is that he is experiencing dizziness everytime he stands so he finds it difficult to walk around easily now (every other symptom is gone except for the dizziness. He is still on medication though) ..also he hears a buzzing noise in one of his ears for a while especially after phone calls... What do you think is wrong please? He is taking LISINOPRIL TAB usp 5mg, MEGAFIT, LONART TAB + INJECTION...that's all. What do you think is the cause of the dizziness? Is there a way to make it go away?
Thank you for the question. Is your father in the hospital? Was he in the hospital for a time? Is he in the hospital now?
The dizziness is concerning, it could be due to the Lonart.
1. He should call his doctor and tell them about the dizziness; it could be due to the medicine
1b. The Megafit should be discussed with the doctor, please see the information about Lonart
2. How long has he been taking lisinopril? Sometimes it can cause ringing in the ears (tinnitus)
I look forward to hearing from you,
Thank you for responding
He went to the hospital and came out the same day. yes, he is taking a lot of water . hHe started the lisinopril on the 7th of june.
He has spoken to his doctor about the drugs abnd the dizziness. Doctor said he should keep taking the drugs till the end of the dosage.
As of today , he says the dizziness is going away but gradually.
The dizziness and ringing in the ear were actually the main reason he went to the hospital in the first place.
What do you think?
Thank you for the reply. It is good to hear that he is less dizzy. Please consider the following questions, and only answer those that are applicable. Please remember this is a public forum that is read around the world - please do not answer any questions that might jeapardize his or your privacy.
1. Can he walk?
2. How far can he walk?
3. How did they make the diagnosis of malaria?
4. How is his blood pressure?
5. If I may ask, what country do you live in, and what continent did you travel to prior to your father's illness.
6. Does he still have the ringing in the ears?
7. Does he live in the USA?
8. Do you know what type of malaria he has?
9. Does he still have swelling of his scalp/head?
I look forward to hearing from you.
Thankyou so much for responding.
Yes he can walk but he gets tired easily when he tries to walk around as much as before. He noticed that he now rests more in the afternoon; this was not the case before either.
The diagnosis was made in the hospital- syringe and all- it was a blood test and ome kind of big machine was used in a laboratory tolook at it. Same applies to urine, kidney and liver tests...
As at the time he visityed the hospital, his blood pressure was 150/90 . the first thing they did when he arrived the hospital was check his blood pressure.
Yes he still has the ringing in his ears. it was there before he got ill. One ear is affected and the illness magnified it. There is a piering sound that comes during the buzzing and thougfh its not painful, it is extremely disturbing.
It was described as malaria++ with a level +2
There is no more swelling inthe head. atleast none that we can see. The swelling happened while he was throwing up and He says it \was as if the head was going to burst an d his gullet couldn't expand any further
so he was at the hospital few days back and he was told to go and do a brain test, heart / blood / kidney examinations, x-ray on the tummy and visit a ENT Doctor like you said. That was because he explained all over again about the swelling in the head that happened along with his neck veins straining and seeming like they were going to snap...
His legs were checked (they told him to sit and lift them up), they were fine.
Also they checkec his heartbeat with a stethoscope, asked if he had cough, told him he must sleep for 7hours daily, and increased his Lisinopril prescription from 5mg to 20mg.
Something unusual happened though... He was given a different prescription altogether from the first consisting of : ZISTY LISINOPRIL TAB 20mg (once daily) , VASOPRIN TAB (75mg), LESOTAN TAB 3mg , AMLODIPINE TAB 5mg.
He took the entire combination above the first day and actually slept 6hours straight for the first time in many years...
Also, the doctors who were to conduct the blood, heart, kidney, brain test said he should get supplements to help. They said if he can start on supplements for these things, he wouldn't even need to undergo any tests as his body will improve .
What do you think?
And if that is the case, what kinds of supplements would you prescribe?
Thank you for all your responses . They are very much appreciated
It is possible that the ringing in the ears - called tinnitus in medical jargon - was related to the malaria, but it could also be related to other things. Remind your father to discuss it with his physician. Kind regards,
For educational activities related to the topic of malaria, please see The United States Center for Disease Control and Prevention website. They have a case series of Malaria in the USA.
Thank you again for the question. I enjoy being put on the spot and helping if I can, but as you insightfully identified, the depth of this subject has reached the limits of my expertise. If you have any future questions I would be glad to help.
Best wishes to you and my thoughts are with your father - hoping he continues to recover.